Washington, 2013Wildfire in Washington, August 1 to 16, 2013
August 1 to 16, 2013 · NWS OTX · 1 event in 1 county or zone
The wildfire was human caused and started near the intersection of Colockum Road and Tarpiscan Road. The fire spread south into neighboring Kittitas County and remained west of the Columbia River.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The wildfire was human caused and started near the intersection of Colockum Road and Tarpiscan Road. The fire spread south into neighboring Kittitas County and remained west of the Columbia River. The fire continued to burn into the month of August. Numerous homes, three major power lines, a natural gas line, two wind farms, timber, water quality, wildlife habitat and range resources were all threatened at one point or another. Three primary residences and several outbuildings were burned. Two fire fighters suffered minor injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:45 PM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 31, 9:45 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1045 PM PDT Wed Jul 31 2013
.SYNOPSIS...
Scattered thunderstorms will overspread the region tonight and
become widespread on Thursday. By Friday this system will evolve
into primarily rain showers with a few thunderstorms. Many areas
...especially north of Interstate 90...will experience wet and
spring-like temperatures on Friday. Summer weather will return next week
with a warm up back to normal and small chances of mainly mountain
thunderstorms each day.
&&
.DISCUSSION...
Evening update: Decreased the coverage for thunder through the
remainder of the evening and really considered continuing through
the overnight period. One wave has moved through the region and is
now crossing the Cascade Crest...tracking back into the Seattle
Area while a second lifts north from northern Oregon into
southern WA. There has only been one lightning strike over the
last hour within our CWA boundaries and this was along the
Kootenai/Shoshone County border. 00z guidance suggest the best
instability and potential for forcing will focus from northern
Shoshone County to the Blue Mtns and points south and east. This
is where we find ascent from a combination of 700mb warm advection
and left exit region of an approaching jet streak.
On another note, given a few echoes developing between the Tri
Cities and Pendleton...it's too early to say for sure that the
Cascades and Western Basin can safely be removed from the
lightning threat and resultant red flag warning. NAM also
maintains High Level Totals between 33-36 btwn 6-12z so will hold
off on drastic changes after 6z until we can get a better feel
whether an embedded trigger (vort max) can spin up and utilize the
moisture apparent on satellite/radar at this hour. Additionally,
despite the potential lack of forcing, the western zones will be
in closer proximity to the upper low and associated cooling at
500mb helping to steepen lapse rates some. /sb
&&
.AVIATION...
06Z TAFS...Moist, unstable southerly flow ahead of an upper-level
low off the WA/OR Coast will continue to pump moisture and threat
for showers and thunderstorms into the region overnight. The
highest threat for thunder the remainder of the night will be south
and east of a line from KCOE to KPDT but given the complexity of the
system...there remains a slim chance at just about every terminal.
There looks to be a break in the morning and pending the amount of
heating tomorrow...surface based convection should fire arnd 19-21z
across Ern WA and Nrn ID with KGEG/KSFF/KCOE/KPUW/KLWS carrying the
highest threat. Small to moderate hail...gusty outflow winds...and
heavy downpours will be possible with these storms. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 65 84 59 69 55 79 / 30 50 80 80 60 40
Coeur d'Alene 64 82 58 70 52 78 / 30 60 90 90 80 40
Pullman 65 82 56 74 45 78 / 40 50 70 60 40 20
Lewiston 70 89 62 79 57 86 / 40 50 70 50 40 30
Colville 62 85 59 67 51 80 / 30 70 80 100 90 40
Sandpoint 60 81 60 69 47 75 / 30 70 100 100 90 50
Kellogg 58 80 55 68 50 76 / 40 70 90 90 80 60
Moses Lake 64 88 63 73 59 84 / 20 40 50 60 30 10
Wenatchee 67 85 62 74 63 83 / 20 40 50 60 50 20
Omak 66 89 61 72 59 84 / 30 50 50 80 90 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT Thursday for East Washington
Central Cascade Mountains (Zone 682)-East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northern Columbia Basin
(Zone 673)-East Washington Okanogan/Methow Valleys (Zone
684)-East Washington South Central Cascade Mountains (Zone
680)-East Washington South Central Cascade Valleys (Zone
676).
&&Hazardous weather outlook, Jul 31, 2:00 PM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT WED JUL 31 2013
IDZ001>004-026-027-WAZ031>038-041>044-012200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
300 PM PDT WED JUL 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORM ACTIVITY WILL INCREASE TONIGHT BEGINNING IN THE
CASCADES AND ACROSS CENTRAL AND SOUTHEAST WASHINGTON BEFORE
SPREADING INTO NORTHEAST WASHINGTON AND NORTH IDAHO OVERNIGHT. THE
POTENTIAL FOR THUNDERSTORMS WITH LITTLE RAIN AND GUSTY WINDS IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY WILL LIKELY FEATURE WIDESPREAD WET THUNDERSTORMS WITH
THE POTENTIAL FOR BRIEF HEAVY RAIN AND HAIL THROUGHOUT THE
REGION...ESPECIALLY LATER IN THE DAY. ON FRIDAY RAIN SHOWERS WITH
OCCASIONAL THUNDERSTORMS IS EXPECTED....LINGERING INTO SATURDAY.
Wildfire, Wenatchee Area
- When
- August 1, 12:00 AM PST to August 16, 7:00 PM PST
- Where
- Wenatchee Area forecast zone
- Property damage
- $3.5 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Tornado and Flood in Florida, August 1, 20131 injured · $503,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472057.